MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) KIT AFFIRM ATT SYSTEM 100 EA; DEVICE, SPECIMEN COLLECTION

BECTON, DICKINSON & CO. (SPARKS) KIT AFFIRM ATT SYSTEM 100 EA; DEVICE, SPECIMEN COLLECTION
Catalog Number 446255
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using kit affirm att system 100 ea that there was an atts ampule skin puncture- with patient sample.The following information was provided by the initial reporter: hazard, injury or erroneous results details customer reports reagent has cut staff while using.Caregiver injured while opening the affirm atts vial without use of the provided ampule opener.The glass ampule broke thru the plastic, cutting the caregiver's gloved finger.The caregiver was sent to the er for follow-up due to concerns that she may have come in contact with the patient sample swab via the cut sustained from the broken glass.Customer problem: customer is reporting reagent has cut staff while using.Affected lot number b02f016m.
 
Additional Manufacturer Narrative
H6.Investigation summary: bd integrated diagnostic solutions initiated investigation on the customer report regarding glass user injury while using the affirm atts (catalog # 446255), batch # b02f016m.Previous investigation did not reveal any changes to materials that could directly cause this injury.A review of past complaints does not indicate trend by atts batch.Bd implemented the packaging of the atts ampule crushing tool in order to prevent future occurrence of this issue.All current atts kits contain 1 tool which will be provided in each kit indefinitely.We will continue to closely monitor for trends associated with atts glass injury.
 
Event or Problem Description

Brand Name
KIT AFFIRM ATT SYSTEM 100 EA
Common Device Name
DEVICE, SPECIMEN COLLECTION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17925863
Report Number1119779-2023-01099
Device Sequence Number6804987
Product Code LIO
UDI-Device Identifier30382904462551
UDI-Public30382904462551
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K920536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Catalogue Number446255
Device Lot NumberB02F016M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown